Psycho-Babble Medication Thread 755041

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Abilify crash?

Posted by zana on May 1, 2007, at 20:29:49

Help! I discontinued my abilify (2mg) 12 days ago because I was feeling good but having a terrible time sleeping. I am also taking Cytomel and Ensam, both of which also cause sleep problems....
After 9 days off the abilify I crashed. Better sleep but no energy during the day. 3 days back on and I am still a zombie: no energy, having trouble walking around I am so wiped out.
Anybody else have a similar experience? Nothing else has changed with my meds. Could this really be the abilify? I actually hope so. How long does it take to kick in again.

 

Re: Abilify crash? zana

Posted by Phillipa on May 1, 2007, at 22:01:33

In reply to Abilify crash?, posted by zana on May 1, 2007, at 20:29:49

Maybe stargazer will see this and answer as she if on low dose ambilify and EMSAM and doing quite well. Love Phillipa

 

Re: Abilify crash?

Posted by DXM on May 2, 2007, at 6:21:26

In reply to Abilify crash?, posted by zana on May 1, 2007, at 20:29:49

> Help! I discontinued my abilify (2mg) 12 days ago because I was feeling good but having a terrible time sleeping. I am also taking Cytomel and Ensam, both of which also cause sleep problems....
> After 9 days off the abilify I crashed. Better sleep but no energy during the day. 3 days back on and I am still a zombie: no energy, having trouble walking around I am so wiped out.
> Anybody else have a similar experience? Nothing else has changed with my meds. Could this really be the abilify? I actually hope so. How long does it take to kick in again.

Have had a similar experience taking only 1mg of Abilify (2mg pill cut in half). Small doses of Abilify can be quite activating and cause sleep problems. In my case I stuck with the my 1mg dose in the morning for over a month now and sleep problems have eventually diminished. Prior to Abilify, I had a two week trial of Emsam but could not tolerate that drug at all even at the lowest dose due to sleep problems. However, Trazodone is a good drug that could help your sleep.

As far as Abilify becoming effective again, per my experience (3 trials) it would always kick in after several days.

 

Re: Abilify crash? DXM

Posted by zana on May 2, 2007, at 7:58:14

In reply to Re: Abilify crash?, posted by DXM on May 2, 2007, at 6:21:26

Thank you, thank you. I am waiting, day 4, for the abilify. The sleep or lack of sleep is the reason I discontinued it but without it I am asleep all the time. Before I went off the abilify I was cutting my 6mg emsam patch trying to find a level at which I could sleep.
The whole thing can be so discouraging. You think a combo is working great and then find out you can't sleep on it.
I already take seroquel and klonopin for sleep. I tried trazadone but it gave me a terrible headache.
Thanx again for the info on when the abilify kicks in again. I've been completely disabled.

 

Re: Abilify crash?/zana

Posted by stargazer on May 4, 2007, at 5:27:01

In reply to Re: Abilify crash? DXM, posted by zana on May 2, 2007, at 7:58:14

I would possibly do two things. The Emsam patch can be removed before going to bed to reduce the stimulating effects. Some here have done that.

Also, you could increase the Abilify to 5 mg for a few days and see what happens.

What is the reason you are on 2.5, was more too much?

I started at 2.5 myself , went to 5 mg, held there and then increased it to 5 mg and 2.5 for a total of 7.5 mg. Some days I have taken 5 mg and 5 mg (total of 10) but not sure what dose is the best yet.

I also take amphetamine at a very low dose (5 mg) with the Abilify to increase`my energy and focus. I know all this experimentation is not good but I feel better if I have some control over doing this myself. If it was up to my pdoc I would probably be on 30 mg of Abilify with lots of side effects since he always oushes the dose too high, too quickly.

I definately believe a lower dose of Abilify works best for me.

I'm also on Emsam 6 mg. I sleep fine but always have so that usually is not an issue.

Stargazer

 

Re: Abilify crash?/zana stargazer

Posted by zana on May 4, 2007, at 9:44:50

In reply to Re: Abilify crash?/zana, posted by stargazer on May 4, 2007, at 5:27:01

Dear Stargazer,
i am taking only 2mg of abilify along with 6mg of emsam and 50mcg of cytomel.
with that combination i can't sleep for more than 5 hours which is definitely not enough for my mental health.
my pdoc suggested taking 1mg of abilify and if that ruins my mood (discontinuing even that small dose was a disaster,) trying extra klonopin or adding a hypnotic.
i agree about doing your own tinkering. i am careful about what i tell my doc but if i didn't adjust things myself from time to time i would be in trouble.
after going off abilify for 7 days and having a terrible crash, it did kick back in pretty fast, 4-5 days. of course that does feel fast when your depressed. if my mood starts to darken with this experiment, i am going to tell my doc i tried it longer than i did and move on to the next alternative.
not sleeping is almost, almost as bad as being depressed.
Zana


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.